Top answers from doctors based on your search:
Disclaimer

im currently taking zoloft and its causing me to be agitated should i just stop taking it

A 22-year-old member asked:
Dr. Ken Starnes
9 years experience General Practice
Call your doc first.: You should never discontinue a prescribed medication without consulting your doctor first.
4
4 thanks
Dr. Anne Sagalyn
40 years experience Psychiatry
Stop: Ssris may cause agitation from akathesia (a feeling of intense internal restlessness), unmasking of bipolar disorder, intensification of anxiety if st ... Read More
9
9 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 45-year-old male asked:
Dr. Daryl Tanski
Specializes in Psychiatry
Yes: Antidepressants along with other medications have been associated with worsening pre-existing restless legs syndrome or causing it.
1
1 thank
Dr. Hanul Bhandari
13 years experience Sleep Medicine
See below: Most selective serotonin reuptake inhibitors like zoloft (sertraline) can worsen or even initiate restless legs syndrome in some people. Have it evalu ... Read More
3
3 thanks
Dr. Paul Grin
Dr. Paul Grin answered
36 years experience Pain Management
RLS: Restless legs syndrome and plmd are treated with Dopamine agonists such as ropinirole (approved in rls) or pramipexole. There are many reports in the ... Read More
A 18-year-old female asked:
Dr. David Liu
Dr. David Liu answered
19 years experience Internal Medicine and Pediatrics
Yes: In general, findings of side effects related to medications are found in trials of reducing and/or stopping the medications to determine links between ... Read More
A 24-year-old female asked:
Dr. Al Hegab
Dr. Al Hegab answered
40 years experience Allergy and Immunology
Probably : You may want to see your doctor for assessment and possible dose adjustment or new treatment plan, best wishes
1
1 thank
A 21-year-old member asked:
Dr. Elizabeth Finley-Belgrad
34 years experience Child Psychiatry
Several possible: There are a number of possible causes that need to be evaluated by PCP, d/c ETOH, smoking and getting on a regular sleep cycle can help but need to ru ... Read More
A 45-year-old male asked:
Dr. Daryl Tanski
Specializes in Psychiatry
Side effect: If this side effect has persisted for several days to two weeks unfortunately it will likely persist when antidepressants cause side effects consid ... Read More
1
1 thank
A 22-year-old member asked:
Dr. Christopher Guzik
24 years experience Family Medicine
SSRI stimulation: Zoloft (sertraline) may cause agitation or overstimulation in some people. Contact your healthcare provider and follow up as soon as possible.
2
2 thanks
A 34-year-old member asked:
Dr. Steven Reidbord
36 years experience Psychiatry
Sometimes: If a patient has just started zoloft (sertraline) and has mild to moderate agitation from it, this often decreases over the first week or so as the bo ... Read More
A 48-year-old male asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Yes,: You can feel more anxious when you first start an ssri. Please let your prescribing provider know if this is not resolving take care.
A 27-year-old male asked:
Dr. Lily Bhattacharya
A Verified Doctor answered
A US doctor answered Learn more
Go talk to your: general practioner doctor or psychiatrist whoever prescribed this and discuss the side effects. Its very hard to determine if this is normal side effe ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month